Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 19, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 24, 2010, 10:57 AM CDT for East Carroll Parish, Franklin Parish, Madison Parish, Louisiana; Issaquena County, Sharkey County, Warren County, Mississippi. It was in force for 48 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2010, 10:57 AM CDT (15:57 UTC)
- Expired
- Apr 24, 2010, 11:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Issaquena County, MS, Sharkey County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 11:06 AM CDT | TORNADO 4 | 5 W Tallulah, LA | *** 10 FATAL, 75 INJ *** PATH LENGTH 149.25 MILES...MAX WIDTH 1.75 MILES...ENDED 5.5 MILES NORTH OF STURGIS AT 152 PM |
| Apr 24, 11:10 AM CDT | TORNADO | 4 Nw Tallulah, LA | BEAR LAKE COMMUNITY, 10 TO 15 HOMES DESTROYED. ULTRA HIGH VOLTAGE TRANSMISSION TOWER DOWN. |
| Apr 24, 11:14 AM CDT | TORNADO | 4 Nw Tallulah, LA | PRELIMINARY REPORTS OF SIGNIFICANT DAMAGE FROM MADISON PARISH WITH HOMES DESTROYED. LARGE TORNADO WAS VISUALLY SITED. |
| Apr 24, 11:15 AM CDT | TSTM WND DMG | Tallulah, LA | SEVERAL TREES DOWN IN THE CITY LIMITS OF TALLULAH. ONE LARGE TREE WENT THROUGH A HOUSE. |
| Apr 24, 11:23 AM CDT | TORNADO | 4 Nw Tallulah, LA | BEAR LAKE COMMUNITY, 10 TO 15 HOMES DESTROYED. ULTRA HIGH VOLTAGE TRANSMISSION TOWN DOWN. |
| Apr 24, 11:23 AM CDT | TORNADO | Omega, LA | TORNADO REPORTEDLY CAUSED SIGNIFICANT DAMAGE TO A INDUSTRIAL PLANT. INJURIES REPORTED WITH PEOPLE TRAPPED. |
| Apr 24, 11:28 AM CDT | TORNADO | 1 N Eagle Bend, MS | 30 HOUSES FLATTENED REPORTED BY 911 |
| Apr 24, 11:35 AM CDT | TORNADO | Valley Park, MS | NUMEROUS TREES DOWN. ONE BUILDING DESTROYED. ONE BUILDING IS HEAVILY DAMAGED. |
| Apr 24, 11:41 AM CDT | TORNADO | 1 S Valley Park, MS | STORM CHASER REPORTS LARGE WEDGE TORNADO CROSSING US HIGHWAY 61 NEAR VALLEY PARK |
| Apr 24, 11:45 AM CDT | TSTM WND GST 80 | 2 S Valley Park, MS | STORM CHASERS REPORTED 70 TO 80 MPH WINDS ALONG THE ISSAQUENA-WARREN COUNTY LINE. |
| Apr 24, 11:55 AM CDT | TORNADO | 1 N Eagle Bend, MS | 30 HOUSES FLATTENED REPORTED BY 911 |
| Apr 24, 11:55 AM CDT | TORNADO | Eagle Bend, MS | 30 HOUSES FLATTENED REPORTED BY 911 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 6:00 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1759 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
272 WFUS54 KJAN 241557 TORJAN LAC035-041-065-MSC055-125-149-241645- /O.NEW.KJAN.TO.W.0019.100424T1557Z-100424T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 1057 AM CDT SAT APR 24 2010 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA... EXTREME NORTHEASTERN FRANKLIN PARISH IN NORTHEAST LOUISIANA... MADISON PARISH IN NORTHEAST LOUISIANA... THIS INCLUDES THE CITY OF TALLULAH... SOUTHERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF VALLEY PARK... SOUTHWESTERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI... NORTHWESTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI... * UNTIL 1145 AM CDT * AT 1057 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTH OF WAVERLY MOVING NORTHEAST AT 65 MPH. * THE TORNADO WILL BE NEAR... TALLULAH BY 1110 AM CDT... OMEGA...MANSFORD AND SONDHEIMER BY 1115 AM CDT... EAGLE BEND BY 1120 AM CDT... VALLEY PARK AND ONWARD BY 1130 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI. && LAT...LON 3287 9077 3240 9086 3222 9145 3239 9151 TIME...MOT...LOC 1557Z 237DEG 55KT 3235 9141 $$ CME
4 follow-up statements
743 WWUS54 KJAN 241610 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1110 AM CDT SAT APR 24 2010 LAC041-241620- /O.CAN.KJAN.TO.W.0019.000000T0000Z-100424T1645Z/ FRANKLIN LA- 1110 AM CDT SAT APR 24 2010 ...THE TORNADO WARNING FOR EXTREME NORTHEASTERN FRANKLIN PARISH IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI. LAT...LON 3287 9077 3242 9086 3227 9137 3246 9140 TIME...MOT...LOC 1610Z 240DEG 38KT 3241 9128 $$ LAC035-065-MSC055-125-149-241645- /O.CON.KJAN.TO.W.0019.000000T0000Z-100424T1645Z/ EAST CARROLL LA-WARREN MS-SHARKEY MS-ISSAQUENA MS-MADISON LA- 1110 AM CDT SAT APR 24 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR SOUTHERN ISSAQUENA...SOUTHWESTERN SHARKEY AND NORTHWESTERN WARREN COUNTIES... AND MADISON AND SOUTHEASTERN EAST CARROLL PARISHES... AT 1110 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED NEAR TENDAL MOVING NORTHEAST AT 45 MPH. THE TORNADO WILL BE NEAR... TALLULAH AND RICHMOND BY 1115 AM CDT... MANSFORD BY 1120 AM CDT... OMEGA AND SONDHEIMER BY 1125 AM CDT... EAGLE BEND BY 1135 AM CDT... VALLEY PARK AND ONWARD BY 1145 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI. && LAT...LON 3287 9077 3242 9086 3227 9137 3246 9140 TIME...MOT...LOC 1610Z 240DEG 38KT 3241 9128 $$ CME
713 WWUS54 KJAN 241613 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1113 AM CDT SAT APR 24 2010 LAC035-065-MSC055-125-149-241645- /O.CON.KJAN.TO.W.0019.000000T0000Z-100424T1645Z/ EAST CARROLL LA-WARREN MS-SHARKEY MS-ISSAQUENA MS-MADISON LA- 1113 AM CDT SAT APR 24 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR SOUTHERN ISSAQUENA...SOUTHWESTERN SHARKEY AND NORTHWESTERN WARREN COUNTIES... AND EASTERN MADISON AND SOUTHEASTERN EAST CARROLL PARISHES... AT 1112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR TALLULAH MOVING NORTHEAST AT 50 MPH. THE TORNADO WILL BE NEAR... OMEGA...MANSFORD AND SONDHEIMER BY 1120 AM CDT... EAGLE BEND BY 1130 AM CDT... VALLEY PARK AND ONWARD BY 1140 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING A STRONG TORNADO. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY! A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI. && LAT...LON 3229 9131 3248 9137 3287 9077 3242 9086 TIME...MOT...LOC 1612Z 232DEG 44KT 3244 9124 $$ CME
279 WWUS54 KJAN 241621 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1121 AM CDT SAT APR 24 2010 LAC035-065-MSC055-125-149-241645- /O.CON.KJAN.TO.W.0019.000000T0000Z-100424T1645Z/ EAST CARROLL LA-WARREN MS-SHARKEY MS-ISSAQUENA MS-MADISON LA- 1121 AM CDT SAT APR 24 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR SOUTHERN ISSAQUENA...SOUTHWESTERN SHARKEY AND NORTHWESTERN WARREN COUNTIES... AND NORTHEASTERN MADISON AND SOUTHEASTERN EAST CARROLL PARISHES... AT 1121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS IS A CONFIRMED LARGE TORNADO! THIS TORNADO WAS LOCATED NEAR OMEGA MOVING NORTHEAST AT 55 MPH. THE TORNADO WILL BE NEAR... EAGLE BEND BY 1130 AM CDT... VALLEY PARK AND ONWARD BY 1140 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING A STRONG TORNADO. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY! A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI. && LAT...LON 3247 9085 3239 9114 3254 9127 3287 9077 TIME...MOT...LOC 1621Z 235DEG 46KT 3251 9113 $$ CME
407 WWUS54 KJAN 241629 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1129 AM CDT SAT APR 24 2010 LAC035-065-MSC055-125-149-241645- /O.CON.KJAN.TO.W.0019.000000T0000Z-100424T1645Z/ EAST CARROLL LA-WARREN MS-SHARKEY MS-ISSAQUENA MS-MADISON LA- 1129 AM CDT SAT APR 24 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR SOUTHERN ISSAQUENA...SOUTHWESTERN SHARKEY AND NORTHWESTERN WARREN COUNTIES... AND NORTHEASTERN MADISON AND SOUTHEASTERN EAST CARROLL PARISHES... AT 1129 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS IS A CONFIRMED LARGE TORNADO! THIS TORNADO WAS LOCATED NEAR OMEGA MOVING NORTHEAST AT 50 MPH. THE TORNADO WILL BE NEAR... ONWARD BY 1140 AM CDT... VALLEY PARK BY 1145 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING A STRONG TORNADO. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY! A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI. && LAT...LON 3253 9084 3244 9112 3259 9119 3287 9077 TIME...MOT...LOC 1629Z 238DEG 44KT 3255 9104 $$ CME
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 24, 8:48 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 24, 8:48 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
848 AM CDT SAT APR 24 2010
...SUPERCELL SATURDAY UNDERWAY...TORNADOES LIKELY THROUGH MID AFTERNOON...
.UPDATE...AN ERUPTION OF SUPERCELLS MOVING AT 50-60MPH IS UNDERWAY ACROSS
OUR PARTICULARLY DANGEROUS TORNADO WATCH AREA. ALL INTERESTS SHOULD
PAY VERY CLOSE ATTENTION TO WARNINGS FOR THE NEXT 6-9 HOURS AS REACTION
TIME WILL BE EXTREMELY LIMITED IN SOME CASES. IN SPITE OF AN EXPECTED
SHORT TERM LULL IN CONVECTION OVER WRN MS THROUGH 11 AM...DO NOT
UNDERESTIMATE THIS SITUATION WHICH HAS LINED UP AS ONE OF THE MORE
IMPRESSIVE SETUPS THAT WE EXPERIENCE IN THIS PART OF THE COUNTRY.
AN 850MB JET AXIS OF 60KTS EXTENDED FROM KLFT-KJAN AND WILL LIFT NE
ACROSS THE CWFA THROUGH EARLY AFTERNOON. THE STORMS OVER SERN MS
APPEAR TO BE RIDING THE RIGHT NOSE OF THIS JET. THE AXIS OF GREATEST
INSTABILITY AND LOW LEVEL SHEAR EXTENDED ALONG THE I-55 CORRIDOR AT
MID MORNING AND WILL SLIDE EWD THROUGH THE AFTERNOON. THE MORE
FAVORABLE LOW LEVEL CONVERGENCE WILL ARRIVE WITH THE LEFT REAR OF THE
LOW LEVEL JET EARLY THIS AFTERNOON AND WILL COINCIDE WITH THE DRY
LINE AXIS CROSSING THE SABINE RIVER. THIS DRY LINE WILL CROSS THE MS
RIVER EARLY THIS AFTERNOON WITH SCATTERED SUPERCELLS EXPECTED ALONG
IT AND THESE STORMS SHOULD BRING AN END TO THE SEVERE RISK ONCE THEY
PASS THE AREA. UPDATES SHOULD BE AVAILABLE ALTHOUGH SOME PRODUCTS
WILL APPARENTLY BE SLOW ON OUR INTERNET WEBSITE./40/
&&
.AVIATION...MVFR CIGS PLAGUING MUCH OF THE AREA THIS MORNING AND
XPCT THIS TO CONTINUE THRU EARLY AFTN BEFORE BCMG MOSTLY VFR...XCPT
INVOF THUNDERSTORMS WHERE MVFR/OCCNSL IFR CONDS PSBL. SCATTERED
SEVERE TS COVERAGE XPCTD TO CONTINUE THRU THE MAJORITY OF THE DAY
WITH A GRADUAL CLEARING XPCTD FROM W TO E THIS AFTN AS A COLD FRONT
SWEEPS ACROSS THE REGION. S WINDS WILL BE GUSTY THRU THE DAY AS THE
PRES GRAD REMAINS TIGHT. WINDS WILL SHIFT TO THE SW-W AFTER FRONTAL
PASSAGE...WITH A CONTINUATION OF GUSTY WINDS XPCTD. /BK/
&&
.PREV DISCUSSION... /ISSUED 415 AM CDT SAT APR 24 2010/
..PARTICULARLY DANGEROUS SEVERE WEATHER OUTBREAK LIKELY TODAY...
SHORT TERM...TODAY AND TONIGHT...THE ARKLAMISS REGION MAY
UNFORTUNATELY BE IN STORE FOR A BAD DAY AS THERE ARE MANY FACTORS
COMING TOGETHER THIS MORNING TO SUGGEST THE SUBSEQUENT DEVELOPMENT
OF POWERFUL AND POTENTIALLY TORNADIC THUNDERSTORMS. REGIONAL RADARS
(AT THE TIME OF THIS WRITING) SHOW THUNDERSTORMS TO BE CLEAR OF THE
ARKLAMISS...WITH ISOLATED STORMS ON THE EASTERN PERIPHERY AND A
POWERFUL THUNDERSTORM COMPLEX RACING NORTHEAST ACROSS THE ARKLATEX.
A LARGE MASS OF THUNDERSTORMS ONGOING ACROSS OUR AREA RIGHT NOW
WOULD BE A HELPFUL THING TO HELP KEEP LATER CONVECTION SOMEWHAT
TAME...BUT ALAS...THIS CONVECTION IS NOT TO BE FOUND RIGHT NOW.
THE STORM PREDICTION CENTER (SPC) HAS PLACED NEARLY THE ENTIRE
ARKLAMISS REGION IN A RARE HIGH RISK FOR SEVERE THUNDERSTORMS TODAY
(ALTHOUGH A FEW COUNTIES IN SOUTHEAST MS ARE ONLY IN A MODERATE
RISK). A MODERATE RISK IS A RATHER OMINOUS FORECAST FROM THE
SPC...BUT A HIGH RISK IS GENERALLY ONLY ISSUED BY THEM A FEW TIMES A
YEAR ACROSS THE COUNTRY WHEN PARTICULARLY DANGEROUS SITUATIONS
ARISE.
THE MAIN INGREDIENTS FOR A VOLATILE SETUP INCLUDE A STRENGTHENING
LOW PRESSURE SYSTEM PASSING A LITTLE TO OUR NORTHWEST...HIGH LOW
LEVEL AND DEEP LAYER WIND SHEAR TO ORGANIZE AND ROTATE STORMS AND
AID IN TORNADOGENESIS...HIGH SURFACE MOISTURE WITH DPS IN THE UPPER
60S TO LOWER 70S...AND MODERATE TO HIGH INSTABILITY DUE TO THIS
MOISTURE AND STEEP ATMOSPHERIC LAPSE RATES ALOFT.
FORCING TO GET STORMS GOING THIS MORNING WILL COME FROM SUBTLE LIFT
IMPARTED BY AN INCOMING UPPER LEVEL DISTURBANCE...OUTFLOW BOUNDARIES
PUSHING EAST FROM THIS MORNING ARKLATEX STORM COMPLEX...AND A LATER
HYBRID SURFACE TROUGH/WEAK FRONT PUSHING ACROSS FROM WEST TO EAST.
THE COMBINATION OF FORCING MECHANISMS WILL PROBABLY BE AMPLE ENOUGH
TO GET CONVECTION GOING EARLY IN AT LEAST NORTHWEST ZONES...WHICH
MAY LIMIT EXTREME SEVERE WEATHER POTENTIAL. BUT...AS YOU GO SOUTH
AND EAST THE FORCING MAY TEND TO BE MORE SUBTLE THIS MORNING INTO
EARLY AFTERNOON...ALLOWING INSTABILITY TO BUILD AND MAKING
SUPERCELLS MODES MORE LIKELY. THERMAL CAPPING ABOVE THE BOUNDARY
LAYER MAY KEEP SUPERCELLS ISOLATED TO SCATTERED IN NATURE FROM LATER
MORNING THROUGH EARLY TO MID AFTERNOON. AT THIS POINT WE ARE NOT
ANTICIPATING A SOLID SQUALL LINE TO "CLEAR THINGS OUT" TO END THE
EVENT...BUT A GRADUAL TOP-DOWN DRYING PROCESS MAY JUST GRADUALLY
DIMINISH SUPERCELL AND LINE SEGMENT COVERAGE FROM WEST TO EAST THIS
AFTERNOON.
THE RISK OF EXPERIENCING DAMAGING WIND GUSTS AND HAIL FROM ANY
THUNDERSTORMS WILL BE VERY HIGH TODAY...WITH THE TORNADO RISK VERY
REAL AND OMINOUS. IN ADDITION...THE VOLATILE STATE OF THE ATMOSPHERE
WILL GIVE AT LEAST A FEW STORMS THE POTENTIAL TO PRODUCE DAMAGING
WIND GUSTS OVER 80 MPH...HAIL UP TO THE SIZE OF BASEBALLS...AND
LONG-TRACKING STRONG TORNADOES. MESOSCALE ASSESSMENT THIS MORNING
SUGGESTS THAT POTENTIAL FOR THE WORST OF THE STORMS MIGHT BE HIGHEST
SOUTHEAST OF THE NATCHEZ TRACE FROM 11 AM THROUGH 4 PM...BUT I MUST
NOTE THAT A CONSIDERABLE RISK OF HAZARDOUS WEATHER WILL EXIST IN ALL
AREAS BEGINNING THIS MORNING.
IT IS ALSO WORTH MENTIONING VERY GUSTY SOUTH WINDS POSSIBLE TODAY
(PARTICULARLY ALONG AND NORTH OF I-20) AND A WIND ADVISORY HAS BEEN
POSTED FOR THE HIGHLIGHTED AREA. ADDITIONALLY...AREAS RECEIVING
HEAVY RAINS OF 2 TO 4 INCHES YESTERDAY WILL BE SUSCEPTIBLE TO
GETTING MORE HEAVY DOWNPOURS TODAY. THUS...A FLASH FLOOD WATCH HAS
BEEN ISSUED TODAY FOR AREAS ALONG AND NORTH OF A MACON...TO YAZOO
CITY...TO BASTROP LINE. /BB/
LONG TERM...SUNDAY THROUGH NEXT SATURDAY...ALTHOUGH THE LARGE
NEARLY STACKED LOW PRESSURE SYSTEM WILL BE MOVING OVER THE OHIO
VALLEY SUNDAY...THE TRAILING COLD FRONT WILL NOT MAKE IT INTO OUR
CWA UNTIL MONDAY. NORTHWEST FLOW ALOFT WILL CONTINUE UNTIL THURSDAY
AND BRING NO LESS THAN THREE SIGNIFICANT SHORTWAVES ACROSS OUR CWA
BEFORE THURSDAY AS WELL. SUNDAY WILL BE WARM AND DRY WITH AFTERNOON
HIGHS NEAR NORMAL. THE FIRST IN THE SERIES OF SHORTWAVES IS EXPECTED
SUNDAY NIGHT THAT WILL HELP DROP THE WEAK COLD FRONT INTO OUR CWA
MONDAY. THE GFS WAS THE ONLY MODEL THAT PLACED LIGHT QPF OVER OUR
NORTHEAST ZONES SUNDAY NIGHT. DEEP MOISTURE SHOULD REMAIN LIMITED
AND WL CUT POPS THEN. A DRY FRONTAL PASSAGE IS EXPECTED MONDAY AND
THE SLIGHTLY COOLER NORTHWEST FLOW BEHIND THE COLD FRONT WILL HOLD
TEMPERATURES SEVERAL DEGREES COOLER MONDAY AFTERNOON. A SECOND
SHORTWAVE IS EXPECTED TO DROP OVER OUR AREA MONDAY NIGHT INTO
TUESDAY AND HELP SUPPORT A REINFORCING COLD FRONT. THE 00Z
GFS...SREF AND ECMWF SQUEEZE OUT A LITTLE MORE PRECIPITATION WITH
THIS FRONT. WL CARRY SLIGHT CHANCE POPS NORTH MONDAY NIGHT AND SHIFT
THE POPS TO THE SOUTH TUESDAY WITH THE FRONT. YET A THIRD SHORTWAVE
IS PROGGED TO PASS OVER OUR CWA TUESDAY NIGHT BUT SURFACE HIGH
PRESSURE WILL BE WORKING INTO OUR REGION AND THE SHORTWAVE WILL HAVE
LITTLE MOISTURE TO WORK WITH. WL AGAIN CUT THE GFS GUIDANCE POPS
TUESDAY NIGHT. HIGH PRESSURE SURFACE AND ALOFT IS EXPECTED TO MOVE
OVER OUR CWA WEDNESDAY. THE SURFACE HIGH WILL SHIFT EAST OF OUR CWA
THURSDAY WHILE THE UPPER LEVEL RIDGE AXIS WILL BE SLOWER TO SHIFT
EAST. DRY WEATHER AND A WARMING TREND WILL BE THE RESULT WEDNESDAY
INTO FRIDAY. BOTH THE GFS AND ECMWF SHOW ANOTHER LARGE CLOSED LOW
NEARING THE FOUR CORNERS REGION FRIDAY MORNING. THE ECMWF BRINGS
RAIN BACK INTO OUR CWA FASTER THAN THE GFS FRIDAY BUT IS MUCH SLOWER
WITH THE EASTWARD PROGRESSION OF THE LOW THROUGH THE WEEKEND. THE
GFS IS SHOWING SIGNS OF ANOTHER POSSIBLE ROUND OF SEVERE WEATHER FOR
OUR AREA FRIDAY NIGHT INTO SATURDAY BUT WITH SUCH TIMING DIFFERENCES
WL HOLD OFF ANY MENTION IN THE HWO FOR NOW. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 80 56 79 55 / 100 14 7 10
MERIDIAN 80 57 82 55 / 100 27 7 11
VICKSBURG 81 56 79 54 / 100 10 7 10
HATTIESBURG 80 58 84 56 / 86 23 7 8
NATCHEZ 82 56 79 55 / 100 6 7 8
GREENVILLE 79 59 78 54 / 100 13 8 13
GREENWOOD 77 57 78 54 / 100 15 9 13
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
025>042.
WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR MSZ018-019-
025>052.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009.
WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR LAZ007>009-015-
016-023-025.
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR ARZ074-075.
&&Hazardous weather outlook, Apr 24, 10:15 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT SAT APR 24 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1015 AM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT AND DANGEROUS OUTBREAK OF SEVERE STORMS IS EXPECTED ACROSS THE ENTIRE FORECAST AREA THROUGH MID AFTERNOON...ESPECIALLY EAST OF THE MISSISSIPPI RIVER. THERE EXISTS A HIGH RISK OF TORNADOES...SOME STRONG AND LONG TRACKED...ALONG WITH THE POTENTIAL FOR ANY STORM TO PRODUCE GOLF BALL TO BASEBALL SIZED HAIL AND DAMAGING WIND GUSTS...SOME EXCEEDING 75 MPH. SCATTERED SUPERCELL THUNDERSTORMS...ALONG WITH SOME BOWING LINE SEGMENTS...ARE EXPECTED TO CONTINUE THROUGH MIDDAY AND AFTERNOON. AFTER 3 PM...THE PRIMARY RISK WILL SHIFT TO MAINLY LOCATIONS EAST OF THE INTERSTATE 55 CORRIDOR. ALL STORMS SHOULD MOVE OUT OF EASTERN MISSISSIPPI BY 8 PM OR SO. THERE ALSO EXISTS THE POTENTIAL FOR FLASH FLOODING THROUGH EARLY TONIGHT. THIS RISK EXISTS FOR LOCATIONS ALONG AND NORTH OF A RAYVILLE TO YAZOO CITY TO MACON LINE. THIS AREA RECEIVED POCKETS OF 1 TO 4 INCHES OF RAIN ON FRIDAY AND HAS THE POTENTIAL TO GET ANOTHER 1 TO 3 INCHES WITH ANY TRAINING STORMS. AS THE SYSTEM INTENSIFIES...SURFACE WINDS WILL REMAIN GUSTY FROM THE SOUTH AND BE WINDY AT 20 TO 30 MPH. AREAS ALONG AND NORTH OF I-20 WILL SEE THE STRONGER WINDS WITH SOME GUSTS UP TO 40 MPH. A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL CONTINUE THROUGH THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Local storm report, Apr 24, 10:23 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1023 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM HAIL 2 NW BEEKMAN 32.94N 91.91W
04/24/2010 M1.50 INCH MOREHOUSE LA TRAINED SPOTTER
&&
AGLocal storm report, Apr 24, 10:25 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1025 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM TSTM WND GST SUMRALL 31.42N 89.55W
04/24/2010 E60 MPH LAMAR MS LAW ENFORCEMENT
&&
CMELocal storm report, Apr 24, 10:31 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TORNADO 3 N ROSE HILL 32.19N 89.00W
04/24/2010 JASPER MS EMERGENCY MNGR
A BARN AND TWO HOMES DAMAGED. NUMEROUS TREES DOWNED.
POSSIBLE TORNADO.
&&Local storm report, Apr 24, 10:38 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1038 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TORNADO MEEHAN 32.33N 88.87W
04/24/2010 LAUDERDALE MS BROADCAST MEDIA
MAJOR STRUCTURAL DAMAGE TO A CHURCH ON POINT WANITA ROAD.
REPORTED BY WTOK. POSSIBLE TORNADO.
&&Local storm report, Apr 24, 10:46 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TORNADO MERIDIAN 32.38N 88.71W
04/24/2010 LAUDERDALE MS BROADCAST MEDIA
NUMEROUS TREES ON MANY HOUSES IN MERIDIAN. STRUCTURAL
DAMAGE TO SEVERAL HOMES. REPORTED BY WTOK. POSSIBLE
TORNADO.
&&Special weather statement, Apr 24, 10:51 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1051 AM CDT SAT APR 24 2010 MSZ058-241620- CLARKE MS- 1051 AM CDT SAT APR 24 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTH OF GOODWATER AT 1051 AM CDT...MOVING NORTHEAST AT 50 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN SOUTHEASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:31 AM CDT | Wind Advisory | JAN | East Carroll, Franklin, Madison, Morehouse, Richland, Tensas and 1 more | 13 hr |
| Apr 24, 3:37 AM CDT | Flash Flood Watch | JAN | East Carroll, Morehouse, West Carroll | 12 hr |
| Apr 24, 5:36 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 39 min |
| Apr 24, 9:41 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 34 min |
| Apr 24, 10:09 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland, Tensas | 51 min |
| Apr 24, 10:19 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 56 min |
| Apr 24, 10:48 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 42 min |
| Apr 23, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 38 min |
| Apr 24, 1:28 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 17 min |
| Apr 24, 3:20 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 13 min |
| Apr 24, 5:57 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 33 min |
| Apr 24, 6:16 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar | 44 min |
| Apr 24, 6:51 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 39 min |
| Apr 24, 6:59 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 33 min |
| Apr 24, 7:13 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Lawrence, Lincoln | 47 min |
| Apr 24, 7:42 AM CDT | Tornado Warning | JAN | Bolivar | 63 min |
| Apr 24, 7:56 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Rankin, Simpson, Smith | 64 min |
| Apr 24, 8:07 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 68 min |
| Apr 24, 8:59 AM CDT | Tornado Warning | JAN | Clarke, Jasper, Lauderdale, Newton, Scott, Smith | 61 min |
| Apr 24, 9:06 AM CDT | River Flood Warning | JAN | Attala, Holmes | 15 days |
| Apr 24, 9:38 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 52 min |
| Apr 24, 9:47 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 58 min |
| Apr 24, 9:49 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 41 min |
| Apr 24, 9:55 AM CDT | Tornado Warning | JAN | Lauderdale | 35 min |
| Apr 24, 10:08 AM CDT | Tornado Warning | JAN | Jones | 23 min |
| Apr 24, 10:12 AM CDT | Tornado Warning | JAN | Forrest | 28 min |
| Apr 24, 10:22 AM CDT | Flash Flood Warning | JAN | Jones | 113 min |
| Apr 24, 10:59 AM CDT | Tornado Warning | JAN | Clarke | 46 min |
| Apr 24, 11:34 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 56 min |
| Apr 24, 11:36 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 54 min |
| Apr 24, 12:03 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 42 min |
| Apr 24, 12:11 PM CDT | Tornado Warning | JAN | Attala, Holmes, Madison, Yazoo | 64 min |
| Apr 24, 12:45 PM CDT | Tornado Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery | 60 min |
| Apr 24, 1:24 PM CDT | Tornado Warning | JAN | Choctaw, Clay, Oktibbeha, Webster, Winston | 55 min |
| Apr 24, 2:00 PM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 60 min |
| Apr 24, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 50 min |
| Apr 24, 2:33 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 36 min |
| Apr 24, 2:36 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 24 min |
| Apr 24, 2:55 PM CDT | Tornado Warning | JAN | Choctaw, Noxubee, Oktibbeha, Winston | 37 min |
| Apr 24, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 62 min |
| Apr 24, 3:07 PM CDT | Tornado Warning | JAN | Attala, Leake, Neshoba, Winston | 68 min |
| Apr 24, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 52 min |
| Apr 24, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 49 min |
| Apr 24, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Oktibbeha | 51 min |
| Apr 24, 3:50 PM CDT | Tornado Warning | JAN | Noxubee | 55 min |
| Apr 24, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Noxubee | 34 min |
| Apr 24, 4:07 PM CDT | Tornado Warning | JAN | Kemper, Neshoba, Winston | 38 min |
| Apr 24, 4:16 PM CDT | Tornado Warning | JAN | Lowndes | 35 min |
| Apr 24, 4:29 PM CDT | Tornado Warning | JAN | Kemper, Noxubee, Winston | 61 min |
| Apr 24, 5:07 PM CDT | Tornado Warning | JAN | Kemper, Noxubee, Winston | 39 min |
Nearby
Tornado Warnings in Louisiana, 2010Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.